MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G52546
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter: occupation = operations manager.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, a cxi support catheter separated in the patient.The separated portion of the device was removed with an unknown snare.Additional information has been requested, but is unavailable at this time.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 26aug2020.The patient was "small".A heavily calcified, occluded iliac artery was reportedly both the access site and target location for the procedure.A cook 0.035 uniglide wire and 6 french ansel sheath were used during the procedure.The device was flushed with saline.Resistance was encountered upon insertion of the device.When the occlusion was reached, the device separated at approximately "15cm", within the sheath.A power injector was not used with the device.The procedure was not completed after the separation occurred.The separated portion of the device was later removed with another manufacturer's snare.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during an unknown procedure, a cxi support catheter separated in the patient.The separated portion of the device was removed with an unknown snare.Additional information was received on 26aug2020.The patient was "small".A heavily calcified, occluded iliac artery was reportedly both the access site and target location for the procedure.A cook 0.035 uniglide wire and 6 french ansel sheath were used during the procedure.The device was flushed with saline.Resistance was encountered upon insertion of the device.When the occlusion was reached, the device separated at approximately "15cm", within the sheath.A power injector was not used with the device.The procedure was not completed after the separation occurred.The separated portion of the device was later removed with another manufacturer's snare investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, and quality control data.The complainant returned one used catheter to cook for investigation.Physical examination of the returned device confirmed that the cxi catheter was separated.The proximal separated section measured 74.6cm from the strain relief.The distal separated section measured 16.2cm.The separation points are kinked and jagged.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: device description: ¿the cxi support catheter with hydrophilic coating is a braided, kink-resistant catheter designed to facilitate wire guide exchange and wire guide support and to provide a conduit for the delivery of saline solutions or diagnostic contrast agents.¿.Intended use: ¿the cxi support catheter is intended for use in small vessel or superselective anatomy for diagnostic and interventional procedures, including peripheral use.¿.Precautions: ¿the catheter should not be advanced into a vessel having a reference vessel diameter smaller than the catheter outer diameter.¿.¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿.How supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded that the patient¿s anatomy most likely contributed to this incident.As reported, the iliac artery was heavily calcified and occluded, and resistance was reported upon insertion of the device.The ifu cautions the user not to advance the catheter into a vessel with a reference diameter smaller than the catheter outside diameter and not to advance the catheter through an area of resistance unless steps are taken to reduce or remove the obstruction.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10438442
Report Number1820334-2020-01539
Device Sequence Number14093769
Product Code KRA
UDI-Device Identifier00827002525467
UDI-Public(01)00827002525467(17)230219(10)10337423
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2023
Device Model NumberG52546
Device Catalogue NumberCXI-4.0-35-90-P-NS-0
Device Lot Number10337423
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2020
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer08/26/2020
11/23/2020
Initial Report FDA Received Date08/21/2020
Supplement Report FDA Received Date09/22/2020
12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 0.035 UNIGLIDE WIRE; COOK 6 FR ANSEL SHEATH
Outcome Attributed to Adverse Event Required Intervention;